Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Unconditionally energy stable fully discrete schemes for a chemo-repulsion model
HTML articles powered by AMS MathViewer

by F. Guillén-González, M. A. Rodríguez-Bellido and D. A. Rueda-Gómez HTML | PDF
Math. Comp. 88 (2019), 2069-2099 Request permission

Abstract:

This work is devoted to studying unconditionally energy stable and mass-conservative numerical schemes for the following repulsive-productive chemotaxis model: find $u \geq 0$, the cell density, and $v \geq 0$, the chemical concentration, such that \begin{equation*} \left \{ \begin {array} [c]{lll}\partial _t u - \Delta u - \nabla \cdot (u\nabla v)=0 \ \ \text {in}\ \Omega ,\ t>0,\\ \partial _t v - \Delta v + v = u \ \ \text {in}\ \Omega ,\ t>0, \end{array} \right . \end{equation*} in a bounded domain $\Omega \subseteq \mathbb {R}^d$, $d=2,3$. By using a regularization technique, we propose three fully discrete Finite Element (FE) approximations. The first one is a nonlinear approximation in the variables $(u,v)$; the second one is another nonlinear approximation obtained by introducing ${\boldsymbol \sigma }=\nabla v$ as an auxiliary variable; and the third one is a linear approximation constructed by mixing the regularization procedure with the energy quadratization technique, in which other auxiliary variables are introduced. In addition, we study the well-posedness of the numerical schemes, proving unconditional existence of solution, but conditional uniqueness (for the nonlinear schemes). Finally, we compare the behavior of such schemes throughout several numerical simulations and provide some conclusions.
References
Similar Articles
Additional Information
  • F. Guillén-González
  • Affiliation: Departamento de Ecuaciones Diferenciales y Análisis Numérico and IMUS, Universidad de Sevilla, Facultad de Matemáticas, C/ Tarfia, S/N, 41012 Sevilla, Spain
  • MR Author ID: 326792
  • Email: guillen@us.es
  • M. A. Rodríguez-Bellido
  • Affiliation: Departamento de Ecuaciones Diferenciales y Análisis Numérico and IMUS, Universidad de Sevilla, Facultad de Matemáticas, C/ Tarfia, S/N, 41012 Sevilla, Spain
  • Email: angeles@us.es
  • D. A. Rueda-Gómez
  • Affiliation: Escuela de Matemáticas, Universidad Industrial de Santander, A.A. 678, Bucaramanga, Colombia
  • Email: diaruego@uis.edu.co
  • Received by editor(s): July 3, 2018
  • Received by editor(s) in revised form: November 13, 2018
  • Published electronically: March 11, 2019
  • Additional Notes: The authors were partially supported by MINECO grant MTM2015-69875-P (Ministerio de Economía y Competitividad, Spain) with the participation of FEDER
    The third author was also supported by Vicerrectoría de Investigación y Extensión of Universidad Industrial de Santander
  • © Copyright 2019 American Mathematical Society
  • Journal: Math. Comp. 88 (2019), 2069-2099
  • MSC (2010): Primary 35K51, 35Q92, 65M12, 65M60, 92C17
  • DOI: https://doi.org/10.1090/mcom/3418
  • MathSciNet review: 3957887